Alert archive / California / Wind Advisories in 2022

Wind Advisory 34, NWS San Diego, CA

April 18, 2022Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Apr 18, 2022, 1:20 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 19, 2022, 9:00 AM PDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2022, 1:20 PM PDT (20:20 UTC)
In effect from
Apr 19, 2022, 9:00 AM PDT
Expired
Apr 20, 2022, 5:00 AM PDT
In force
20 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2022-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2022-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1369 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

824 
WWUS76 KSGX 182020
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
120 PM PDT Mon Apr 18 2022

CAZ055-060-190500-
/O.NEW.KSGX.WI.Y.0034.220419T1600Z-220420T0700Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, and Apple Valley
120 PM PDT Mon Apr 18 2022

...WIND ADVISORY IN EFFECT FROM 9 AM TUESDAY TO MIDNIGHT TUESDAY 
NIGHT...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph expected.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* WHEN...From 9 AM Tuesday to midnight Tuesday night.

* IMPACTS...Reduced visibility in blowing dust and sand. Strong
  crosswinds and difficult driving on I-15. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle.

&&

$$

CAZ056-058-061-062-065-190500-
/O.NEW.KSGX.WI.Y.0034.220419T1900Z-220420T1000Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, Borrego Springs, 
Banning, and Desert Hot Springs
120 PM PDT Mon Apr 18 2022

...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 3 AM WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts from 40 to 60 mph 
  expected.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, Coachella Valley, San Diego County Deserts and San 
  Gorgonio Pass Near Banning.

* WHEN...From noon Tuesday to 3 AM Wednesday.

* IMPACTS...Reduced visibility in blowing dust and sand in the
  deserts. Strong winds and difficult driving on I-10 through the
  San Gorgonio Pass into the Coachella Valley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Moede
5 follow-up statements
097 
WWUS76 KSGX 190423
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
923 PM PDT Mon Apr 18 2022

CAZ055-060-191300-
/O.CON.KSGX.WI.Y.0034.220419T1600Z-220420T0700Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, and Apple Valley
923 PM PDT Mon Apr 18 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO MIDNIGHT
PDT TUESDAY NIGHT...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph expected.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* WHEN...From 9 AM Tuesday to midnight Tuesday night.

* IMPACTS...Reduced visibility in blowing dust and sand. Strong 
  crosswinds and difficult driving on I-15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ056-058-061-062-065-191300-
/O.CON.KSGX.WI.Y.0034.220419T1900Z-220420T1000Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, Borrego Springs, 
Banning, and Desert Hot Springs
923 PM PDT Mon Apr 18 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 3 AM PDT
WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts from 40 to 60 mph 
  expected.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, Coachella Valley, San Diego County Deserts and San 
  Gorgonio Pass Near Banning.

* WHEN...From noon Tuesday to 3 AM Wednesday.

* IMPACTS...Reduced visibility in blowing dust and sand in the 
  deserts. Strong winds and difficult driving on I-10 through 
  the San Gorgonio Pass into the Coachella Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
485 
WWUS76 KSGX 191020
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
320 AM PDT Tue Apr 19 2022

CAZ055-056-058-060>062-065-192245-
/O.EXT.KSGX.WI.Y.0034.220419T1600Z-220420T0600Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Big Bear City, Julian, Victorville, 
Hesperia, Apple Valley, Borrego Springs, Banning, 
and Desert Hot Springs
320 AM PDT Tue Apr 19 2022

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 11 PM
PDT THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts to 45 mph expected.
  Isolated gusts to 55 mph.

* WHERE...San Diego County Deserts, Apple and Lucerne Valleys, 
  Coachella Valley, San Gorgonio Pass Near Banning, Riverside 
  County Mountains, San Bernardino County Mountains and San 
  Diego County Mountains.

* WHEN...From 9 AM this morning to 11 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17
123 
WWUS76 KSGX 191953
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1253 PM PDT Tue Apr 19 2022

CAZ055-056-058-060>062-065-200530-
/O.EXT.KSGX.WI.Y.0034.000000T0000Z-220420T1200Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Big Bear City, Julian, Victorville, 
Hesperia, Apple Valley, Borrego Springs, Banning, 
and Desert Hot Springs
1253 PM PDT Tue Apr 19 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

* WHAT...West winds 15 to 25 mph with gusts 45 to 50 mph, local
  gusts to 55 mph possible especially below passes.

* WHERE...San Diego County Deserts, Apple and Lucerne Valleys, 
  Coachella Valley, San Gorgonio Pass Near Banning, Riverside 
  County Mountains, San Bernardino County Mountains and San 
  Diego County Mountains.

* WHEN...Until 5 AM PDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Visibility may be reduced in areas of blowing dust. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CO

For more information from the National Weather Service visit
http://weather.gov/sandiego
828 
WWUS76 KSGX 200425
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
925 PM PDT Tue Apr 19 2022

CAZ055-056-058-060>062-065-201200-
/O.CON.KSGX.WI.Y.0034.000000T0000Z-220420T1200Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Big Bear City, Julian, Victorville, 
Hesperia, Apple Valley, Borrego Springs, Banning, 
and Desert Hot Springs
925 PM PDT Tue Apr 19 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

* WHAT...West winds 15 to 25 mph with gusts 45 to 50 mph, local 
  gusts to 55 mph possible especially below passes.

* WHERE...San Diego County Deserts, Apple and Lucerne Valleys, 
  Coachella Valley, San Gorgonio Pass Near Banning, Riverside 
  County Mountains, San Bernardino County Mountains and San 
  Diego County Mountains.

* WHEN...Until 5 AM PDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Visibility may be reduced in areas of blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
782 
WWUS76 KSGX 201018
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
318 AM PDT Wed Apr 20 2022

CAZ055-056-058-060>062-065-201200-
/O.CON.KSGX.WI.Y.0034.000000T0000Z-220420T1200Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Big Bear City, Julian, Victorville, 
Hesperia, Apple Valley, Borrego Springs, Banning, 
and Desert Hot Springs
318 AM PDT Wed Apr 20 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...

* WHAT...West winds 20 to 30 mph with gusts to 50 mph.

* WHERE...San Diego County Deserts, Apple and Lucerne Valleys, 
  Coachella Valley, San Gorgonio Pass Near Banning, Riverside 
  County Mountains, San Bernardino County Mountains and San 
  Diego County Mountains.

* WHEN...Until 5 AM PDT early this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 18, 9:55 AM PDT, 3 hours 25 minutes earlier.

Area forecast discussion, Apr 18, 9:55 AM PDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
955 AM PDT Mon Apr 18 2022

.SYNOPSIS...
Sunny and warmer today except near the coast where a shallow marine
layer will keep temperatures on the cooler side. Tuesday through
Friday will trend breezy and cooler in all areas with gusty west
winds in the mountains and deserts. A strong trough moving inland
across California Thursday and Friday will bring a chance for
showers. The weekend will be dry and warmer with lighter winds.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Low clouds and areas of dense fog in the coastal zones early this
morning were slowly retreating back to the beaches. Dense fog was
reported for a couple hours at Miramar between 6-8 AM. Elsewhere the
morning dawned clear.

Today will be the warmest day of the week, then temperatures will
trend lower each day through Friday. Fast zonal 500 mb flow Tuesday
and Wednesday turns weakly cyclonic Thursday, and the marine layer
will steadily deepen. By Wednesday night will be around 4,000 feet
deep with low clouds spreading into the valleys and mountain
foothills, perhaps deep enough for areas of drizzle or light rain
Wednesday night into Thursday morning.

The mountains and deserts will be breezy/windy at times this week
with passing high clouds. The winds will be strongest in the
mountain passes including the San Gorgonio Pass and the I-8 pass in
the San Diego County mountains. Winds will also be gusty and strong
in the deserts. Wind Advisories may be needed Tuesday and Tuesday
night when a passing shortwave and strong onshore pressure gradients
support winds of 20-30 mph with gusts of 40-60 mph in these areas.

A deep, cold trough will move across SoCal Thursday night and Friday
bringing more strong winds along with a chance of showers. Nearly
all of the 50 ECMWF ensemble members predict measurable precipiation
of 0.05"-0.50" over the coastal, valley and mountain areas through
Friday evening. As for the 50 GEFS members, they show much lower
rain amounts, ranging from 0.01-0.10". This is due to more northerly
and inside track of the trough of the GFS compared to the more
westerly and southerly track of the EC.

The trough axis passes to the east Friday night followed by dry,
warmer weather and lighter winds Saturday and Sunday. Highs Sunday
will be in the 70s in the coastal zones, the 80s in the valleys, the
60s in the mountains, near 80 in the high deserts, and in the 90s in
the lower deserts.

&&

.AVIATION...
181545Z...Coasts/Valleys...Areas of cigs 500-1000 feet MSL along
portions of the coast through 17Z. Low clouds at similar levels will
be more patchy in nature and develop tonight after 06Z into Tuesday.
Vis will be reduced 2-4 SM near higher coastal terrain. Otherwise,
increasing high clouds above 20000 feet MSL this afternoon and
evening.

Mountains/Deserts...Increasing high clouds above 20000 feet MSL.
West winds will begin to increase after 21Z, where mountain desert
slopes into the deserts will get surface gusts 25-40 knots. MOD
up/downdrafts can be expected in lee of mountains.

&&

.MARINE...
Occasional gusts of 20-25 kt are expected during afternoons and
evenings in the outer waters through Friday. Prolonged strong winds
or hazardous conditions are not expected.

&&

.SKYWARN...
Skywarn activation will not be needed through Wednesday.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...Moede
AVIATION/MARINE...CO

In the hours before

Local storm report, Apr 18, 7:53 AM PDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
753 AM PDT MON APR 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     DENSE FOG        MIRAMAR                 32.87N 117.13W
04/18/2022                   SAN DIEGO          CA   AWOS

            MIRAMAR MARINE CORP AIR STATION (KNKX)
            REPORTED DENSE FOG WITH VISIBILITY 1/4 MILE
            BETWEEN 615 AND 730 AM.

&&

MOEDE

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.